[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1989

Anaphylactic Symptoms due to Chlorhexidine Gluconate

Author Affiliations

From the Departments of Dermatology (Drs Okano, Nomura, Hata, Okada, Sato, Kitano, and Tashiro) and Obstetrics and Gynecology (Dr Yoshimoto), Osaka (Japan) University School of Medicine; Department of Internal Medicine, Han-nanchuo Hospital, Osaka (Dr Hama); and the Department of Dermatology, Habikino Hospital of Osaka (Japan) Prefecture (Dr Aoki).

Arch Dermatol. 1989;125(1):50-52. doi:10.1001/archderm.1989.01670130052005
Abstract

• Six patients who developed urticaria, dyspnea, and anaphylactic shock due to topical application of chlorhexidine gluconate solution are described. Chlorhexidine gluconate was confirmed as the causative agent of type I hypersensitivity by intradermal, scratch, and epicutaneous tests. To prevent life-threatening adverse reactions, it seems important to use chlorhexidine gluconate on wound surfaces at a concentration of 0.05%, as recommended by the manufacturer; chlorhexidine gluconate may not be suitable for application to mucous membranes.

(Arch Dermatol 1989;125:50-52)

×